Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 7, 2021, 7:23 PM EDT for Allegheny County, Pennsylvania. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 7:23 PM EDT (23:23 UTC)
- Expired
- Aug 7, 2021, 7:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Pittsburgh, PA
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 36 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
384
WWUS81 KPBZ 072323
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
723 PM EDT Sat Aug 7 2021
PAZ021-072345-
Allegheny-
723 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALLEGHENY COUNTY...
At 722 PM EDT, a strong thunderstorm was located over Munhall, or
near McKeesport, moving east at 10 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Pittsburgh, Penn Hills, Monroeville, McKeesport, West Mifflin,
Baldwin, Wilkinsburg, Munhall, North Versailles, Swissvale, White
Oak, and Forest Hills.
This includes Interstate 376 in Pennsylvania between mile markers 75
and 81.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4037 7977 4032 7992 4041 7996 4047 7984
4039 7977
TIME...MOT...LOC 2322Z 248DEG 10KT 4039 7989
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:53 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 7, 6:53 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 653 PM EDT Sat Aug 7 2021 .SYNOPSIS... Scattered showers and a few thunderstorms are possible this evening and Sunday with a passing trough. Expect warm, humid conditions through the next week. && .NEAR TERM /THROUGH SUNDAY/... For the evening update...adjusted Pops to more closely represent current conditions and latest hires model data. Temperatures were updated with a blend of model guidance. Previous discussion... Upper trough will pivot across the region through tonight. Modest instability but weak shear will support scattered convection this afternoon/evening. Despite the trough, the forcing mechanisms present for organized convection are rather weak. As such, kept PoPs in the chance category, with the higher values coming as the axis approaches. Convection will then diminish with the loss of diurnal heating overnight. Lingering cloud cover will keep temperatures slightly elevated. Upper trough will be east of the region on Sunday but one last shortwave in northwest flow will support additional showers/storms across western PA/northern WV, where low-mid level moisture remains. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... Ridge of high pressure will then build over the region through Monday before yet another trough approaches for Tuesday. Strengthening southerly flow in advance of the next trough will support temperatures above seasonal averages, with values potentially exceeding 90 across much of the region. Chances for showers and thunderstorms will then increase late Monday night/Tue morning as the next trough lifts across the Great Lakes. Temperatures will stay a touch above seasonal averages for both highs and lows through the period. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Confidence is high that the remainder of the work week will feature warm and fairly humid conditions, with daily temp averages above climo, and daily rain chances... but confidence is low in the details given spread amongst model guidance. After Tuesday, models significant diverge with the details. However both the ECMWF and GFS suggests the Upper Ohio Valley gets placed within or just south of faster flow associated with the northern stream mean troughing across northeast North America. The evolution of the longwave pattern and timing of any perturbations remains nebulous, but the warm/humid conditions will lend itself to a forecast the favors storm chances most afternoons... at least until a push of cooler, drier air comes through... which both the GFS and ECMWF are hinting at for next weekend. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Scattered showers and thunderstorms will continue across the area through early evening as noted in TAF TEMPO groups. A few showers may then linger into the overnight. Lingering llvl moisture and some clearing overnight may lead to areas of fog before dawn. Otherwise, VFR is expected through Sunday with light S/SW'ly winds. .Outlook... Restrictions in thunderstorms are likely to return Tue with the next, approaching disturbance. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 7, 3:07 AM EDT, 16 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 307 AM EDT Sat Aug 7 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-080715- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 307 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 7, 6:41 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT SAT AUG 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD UNITY 40.49N 79.78W
08/07/2021 ALLEGHENY PA SOCIAL MEDIA
SEVERAL FLOODED ROADWAYS FROM HEAVY RAINFALL.
&&
EVENT NUMBER PBZ2102066
RACKLEYSpecial weather statement, Aug 7, 7:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
723 PM EDT Sat Aug 7 2021
PAZ021-072345-
Allegheny-
723 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALLEGHENY COUNTY...
At 722 PM EDT, a strong thunderstorm was located over Munhall, or
near McKeesport, moving east at 10 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Pittsburgh, Penn Hills, Monroeville, McKeesport, West Mifflin,
Baldwin, Wilkinsburg, Munhall, North Versailles, Swissvale, White
Oak, and Forest Hills.
This includes Interstate 376 in Pennsylvania between mile markers 75
and 81.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4037 7977 4032 7992 4041 7996 4047 7984
4039 7977
TIME...MOT...LOC 2322Z 248DEG 10KT 4039 7989The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:53 PM EDT | Flash Flood Warning | PBZ | Forest | 66 min |
| Aug 7, 5:34 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Westmoreland | 31 min |
| Aug 7, 6:02 PM EDT | Flash Flood Warning | PBZ | Allegheny | 77 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.